Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 12, NWS Green Bay, WI

November 4, 2013

NWS Green Bay, WI issued this gale warning at Nov 4, 2013, 8:46 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2013, 8:46 AM CST (14:46 UTC)
Expired
Nov 4, 2013, 8:55 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WHUS73 KGRB 041446
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
846 AM CST MON NOV 4 2013

...GUSTY SOUTH TO SOUTHEAST WINDS AND LARGE WAVES EXPECTED
THROUGH TONIGHT...

.GUSTY SOUTH TO SOUTHEAST WINDS AND LARGE WAVES ARE EXPECTED
THROUGH TONIGHT...AS A FRONTAL SYSTEM APPROACHES THE WESTERN
GREAT LAKES REGION.

LMZ521-522-042300-
/O.UPG.KGRB.SC.Y.0080.000000T0000Z-131105T0600Z/
/O.NEW.KGRB.GL.W.0012.131104T1446Z-131105T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
846 AM CST MON NOV 4 2013

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTH TO SOUTHEAST WINDS OF 15 TO 30 KTS WITH GALE FORCE GUSTS
  TO AROUND 35 KTS.

* WAVES...WAVES 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ541>543-042300-
/O.UPG.KGRB.SC.Y.0080.000000T0000Z-131105T1200Z/
/O.NEW.KGRB.GL.W.0012.131104T1446Z-131105T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
846 AM CST MON NOV 4 2013

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTH TO SOUTHEAST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO
  40 KTS.

* WAVES...WAVES 6 TO 9 FT SUBSIDING TO 5 TO 7 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
ECKBERG
2 follow-up statements
419 
WHUS73 KGRB 042204
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CST MON NOV 4 2013

...GUSTY SOUTH TO SOUTHWEST WINDS AND LARGE WAVES EXPECTED
THROUGH LATE TONIGHT...

.GUSTY SOUTH TO SOUTHWEST WINDS AND LARGE WAVES ARE EXPECTED
THROUGH LATE TONIGHT...AS A FRONTAL SYSTEM APPROACHES THE WESTERN
GREAT LAKES REGION.

LMZ521-522-541>543-050300-
/O.CON.KGRB.GL.W.0012.000000T0000Z-131105T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
404 PM CST MON NOV 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* SOUTH WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS
  EARLY. WINDS WILL VEER SOUTHWEST AND DECREASE TO 15 TO 20 KTS
  OVERNIGHT.

* WAVES...WAVES WILL EASE TO 5 TO 8 ON THE LAKE AND TO 2 TO 4 FT
  ON THE BAY BY LATE TONIGHT.

A SMALL CRAFT ADVISORY IS LIKELY AFTER THE GALE WARNING EXPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
394 
WHUS73 KGRB 050255
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
855 PM CST MON NOV 4 2013

...GUSTY WINDS AND HIGH WAVES TO CONTINUE...

..WINDS WILL CONTINUE TO EASE OVERNIGHT...AS LOW PRESSURE PULLS
AWAY FROM THE REGION. HIGHER WAVES WILL LINGER...GENERALLY
SUBSIDING BELOW SMALL CRAFT ADVISORY LEVELS BY MORNING.

LMZ521-522-541>543-051100-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-131105T0300Z/
/O.NEW.KGRB.SC.Y.0081.131105T0300Z-131105T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
855 PM CST MON NOV 4 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* SOUTH WIND OF 15 TO 25 KTS WILL CONTINUE...THEN VEER SOUTHWEST
  AND EASE TO 10 TO 15 KTS BY MORNING.

* WAVES...WAVES WILL EASE TO 3 TO 5 ON THE LAKE AND TO 2 TO 4 FT
  ON THE BAY BY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 4, 6:07 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 4, 6:07 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
607 AM CST MON NOV 4 2013

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 416 AM CST MON NOV 4 2013

A WEAK COUPLED 300MB JET COMBINED WITH LOW LEVEL WARM ADVECTION
WILL TRY TO PRODUCE SHOWERS ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA TODAY DESPITE AN INITIALLY DRY ATMOSPHERE. BEST LOW
LEVEL CONVERGENCE IS IN NORTHCENTRAL WISCONSIN TODAY AND IN THE
FAR NORTHEAST TONIGHT. THE SOUTHEAST HALF OF THE FORECAST AREA MAY
ONLY GET A HUNDREDTH OF AN INCH OF RAIN OR MAYBE JUST SOME
SPRINKLES. SIDED WITH THE COOLER GFS MOS DUE TO CLOUD COVER.

ANY LEFTOVER SPRINKLES OR SHOWERS IN THE FAR NORTHEAST SHOULD END
THIS EVENING WITH PARTIAL CLEARING IN THE WEST OVERNIGHT. INCLUDED
SOME GROUND FOG WHERE THE CLEARING IS EXPECTED. TUESDAY MAY START
OUT PARTLY SUNNY BUT CLOUDS WILL INCREASE QUICKLY AS WARM
ADVECTION PRECIPITATION ASSOCIATED WITH A DEVELOPING INVERTED
TROUGH APPROACHES. RAIN SHOULD ARRIVE FROM SOUTHWEST TO NORTHEAST
DURING THE DAY. HIGHS WILL DEPEND ON HOW QUICKLY THE RAIN
ARRIVES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 416 AM CST MON NOV 4 2013

THE MAIN FOCUS OF THIS FORECAST CONTINUES TO REVOLVE AROUND THE
TUESDAY NIGHT THRU WEDNESDAY PERIOD WHEN LOW PRESSURE TRAVERSES THE
REGION.  LOOKING AT THE LATEST MEDIUM RANGE MODEL RUNS THIS
EVENING...A BLEND OF THE 00Z GFS AND 12Z ECMWF...OR THE SREF APPEAR
TO BE CLOSEST TO THE MIDDLE OF THE ROAD FOR THIS SYSTEM.  LATER ON
IN THE EXTENDED PORTION OF THE FORECAST...ALL SORTS OF PROBLEMS
ARRIVE BY EARLY IN THE WEEKEND.  THE ECMWF AND GEM ARE CONSIDERABLY
STRONGER THAN THE GFS WITH ANOTHER LOW MOVING THROUGH THE REGION...AND THE
GFS LOOKS TO BE ON THE WEAKER EDGE OF THE ENVELOP.  WILL SIDE WITH
THE STRONGER SOLUTIONS.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER TROUGH WILL BE
MOVING ACROSS THE CENTRAL PLAINS TUESDAY NIGHT.  AS THIS
OCCURS...SURFACE LOW PRESSURE WILL BE RIDING NORTHEAST ALONG A
STALLED COOL FRONT TO THE IOWA/ILLINOIS BORDER AREA.  THE THERMAL
GRADIENT WILL BE TIGHTENING ACROSS THE REGION DURING THE NIGHT TIME
HOURS...WITH UPPER DIVERGENCE AND MID-LEVEL FGEN INCREASING.  THE
END RESULT WILL BE A DECENT AREA OF PRECIP MOVING ACROSS
NORTH-CENTRAL AND NORTHEAST WISCONSIN.  PWATS WILL BE INCREASING TO
GREATER THAN AN INCH OVER NORTHEAST WISCONSIN...WHERE THE HEAVIEST
RAIN WILL RESIDE.  BUT NORTH-CENTRAL WISCONSIN HAS THE ADDED
COMPLICATION OF A COOLING THERMAL PROFILE WHICH LEADS TO FROZEN
PRECIP CONCERNS THROUGH THE NIGHT.  SEEING CONFLICTING DATA
CONCERNING THIS THERMAL PROFILE...AS THE ECMWF IS SLIGHTLY WARMER
THAN THE GFS...AND THE SREF IS SHOWING LOW PROBABILITIES OF TEMPS
BELOW FREEZING.  THINK CONCERNS ABOUT SURFACE TEMPS ARE
WARRANTED...SINCE HIGHS ON TUESDAY WILL BE IN THE MIDDLE 40S AND THE
AIR WILL NOT BE ALL THAT COLD BEHIND THE FRONT.  ON THE OTHER
HAND...PROGGED SOUNDINGS SHOW SURFACE WET BULB TEMPS COOLING TO
AROUND 32 DEGREES LATE TUESDAY NIGHT INTO WEDNESDAY MORNING WHEN
WILL PROBABLY SEE THE BEST COMBO OF NEAR FREEZING TEMPS AND PRECIP
RATES.  MODELS SHOW PRECIP AMOUNTS DURING THIS TIME WILL BE AROUND
0.25-0.35 INCHES...WHICH USING THE 10:1 SNOW:LIQUID RATIO... COULD
AMOUNT TO 2-3 INCHES OF SNOW.  HIGHEST AMOUNTS WOULD BE OVER VILAS
COUNTY...AND MAYBE AN INCH OR TWO SOUTH AND EAST ACROSS N-C
WISCONSIN. IF THE SNOWFALL RATES ARE HIGH...COULD SEE THIS
ACCUMULATE ON ROADWAYS DESPITE WARM GROUND TEMPS.  BUT THINK MOST OF
THE ACCUMULATION WILL OCCUR ON GRASSY SURFACES.  WILL INCREASE SNOW
AMOUNTS IN THE GRIDS AND HWO.  THE SURFACE LOW WILL BE EXITING
WISCONSIN BY EARLY AFTERNOON AND PRECIP WILL BE WINDING DOWN THROUGH
THE AFTERNOON.  THE GFS KEEPS SIGNIFICANTLY MORE PRECIP IN THE
FORECAST THROUGH 00Z THURS...BUT THIS SEEMS OVERDONE.  PRECIP WILL
BE EXITING EASTERN WISCONSIN DURING THE EVENING...AND THIS AREA
COULD ALSO SEE A FEW SNOWFLAKES BEFORE THE PRECIP DEPARTS.  NO
SIGNIFICANT CHANGES TO TEMPS.

REST OF THE FORECAST...A TRAILING SHORTWAVE WILL BE MOVING ACROSS
THE REGION ON THURSDAY.  THOUGH NO PRECIP IS EXPECTED...WILL
INCREASE CLOUD COVER IN A THERMAL TROUGHING REGIME.  AFTER A DRY
PERIOD THU NIGHT AND FRI...THE NEXT LOW PRESSURE SYSTEM WILL BE
CROSSING THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT.  TEMPS WILL BE
COLDER BY THIS POINT...SO MORE ACCUMULATING SNOW ACROSS THE NORTH
WILL BE LIKELY.  PRECIP ENDS BY SUNDAY WITH TEMPS REMAINING
CHILLY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 607 AM CST MON NOV 4 2013

LOW LEVEL WIND SHEAR POSSIBLE THIS MORNING WITH SOUTH
WINDS AROUND 45 KNOTS AT 1000 FT AGL AND SOUTHEAST SURFACE AROUND
15 KNOTS. MVFR CIGS POSSIBLE NORTH OF RHINELANDER TO STURGEON BAY
LINE THIS MORNING. MVFR CIGS ALSO POSSIBLE IN THE NORTH THIS
AFTERNOON ALONG WITH SCATTERED SHOWERS. VFR CIGS EXPECTED TO THE
SOUTH. VFR WEATHER FORECAST FOR TONIGHT AND TUESDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Nov 4, 6:03 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
603 AM CST MON NOV 4 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
603 AM CST MON NOV 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAIN IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY...WITH
RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES LIKELY IN
SOME AREAS. THE HEAVY RAIN MAY RESULT IN LOCALIZED URBAN FLOODING...
ESPECIALLY IF STORM WATER DRAINS ARE CLOGGED BY LEAVES.

SOME SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS PARTS OF NORTH
CENTRAL WISCONSIN TUESDAY NIGHT AND WEDNESDAY. RIGHT NOW...IT
APPEARS THAT ONLY AN INCH OR TWO WILL ACCUMULATE OVER FAR NORTH
CENTRAL WISCONSIN...BUT IF THE STORM TRACKS A LITTLE FARTHER
EAST...ACCUMULATIONS COULD BE A BIT HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-051215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
603 AM CST MON NOV 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WITH A FEW GALE FORCE GUSTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:52 PM CSTWinter Weather AdvisoryGRBOneida, Vilas37 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.